MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386803
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.00in straight bc catheter broke / separated before placement it was reported by the customer that pt was a very hard iv start, writer was able to get iv and then when i was unattaching the needle from the cathlon the white plastic plunger popped out of the cathlon end.When you attempt to attach the iv fluid tubing, nothing will flow.Therefore, the cathlon had to be removed as it would not work.Writer did not attempt to restart iv and left it for the anesthetist to do.Verbatim: rcc received a complaint via email.Incident or problem information.Ahs mdip reference number (id): (b)(4).Dates of incident (yyyy-mm-dd): (b)(6) 2025.Site name/location: (b)(6).Level of harm: hazard.Xxx optional report to cmdsnet (health canada): incident details: pt was a very hard iv start, writer was able to get iv and then when i was unattaching the needle from the cathlon the white plastic plunger popped out of the cathlon end.When you attempt to attach the iv fluid tubing, nothing will flow.Therefore, the cathlon had to be removed as it would not work.Writer did not attempt to restart iv and left it for the anesthetist to do.Device information device name/description: catheter iv safety non-winged with multiguard 20gax1.00in cathena manufacturer: xxxx manufacturer code/model: 386803 serial or lot number: (b)(6) device expiry date (yyyy-mm-dd): 2027-09-30 supplier: (b)(4) supplier catalogue number: 333-386803 was the device retained? no.Investigation request expected type of investigation: lot review clinical contact information manager (cc on final report): xxxxxx.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation.Therefore, the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD CATHENA 20GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22341140
Report Number2243072-2025-00798
Device Sequence Number21099798
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public(01)00382903868032(11)241002(17)270930(10)4265912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386803
Device Lot Number4265912
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown